Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

July 7, 2021Union Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Jul 7, 2021, 7:01 PM CDT for Union Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 7:01 PM CDT (00:01 UTC)
Expired
Jul 7, 2021, 7:45 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 171 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

833 
WWUS84 KSHV 080001
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
701 PM CDT Wed Jul 7 2021
 
LAZ006-014-080045-
Ouachita LA-Union LA-
701 PM CDT Wed Jul 7 2021

...SPECIAL WEATHER STATEMENT...

At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Huttig to near Bastrop to 6
miles southwest of Darnell. Movement was south at 10 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
Swartz, Sterlington, Marion, Fairbanks, Perryville, Guthrie, Deshard,
Cecil, Spencer, Linville and Haile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3261 9193 3255 9193 3256 9197 3287 9239
      3301 9229 3301 9227 3288 9208 3284 9206
      3283 9207 3280 9205 3276 9206 3274 9205
      3273 9207 3269 9205 3270 9204 3270 9203
      3271 9204 3271 9197 3266 9194 3266 9191
TIME...MOT...LOC 0000Z 018DEG 9KT 3293 9223 3270 9195 3263 9154 

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 6:55 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 7, 6:55 PM CDT, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
655 PM CDT Wed Jul 7 2021

.AVIATION...
VFR conditions will continue through the evening and much of the
overnight hours tonight, with the sct convection ongoing attm
across portions of NE TX/SE OK/SW AR/NE LA expected to diminish
late this evening prior to 06Z. Some elevated convective debris
will linger overnight, which should inhibit patchy FG and low
stratus development, although some IFR/low MVFR cigs may develop
briefly after 12Z Thursday across portions of Lower E TX/NCntrl
LA, with areas of stratocu possibly developing farther NE across
portions of N LA/SW AR before lifting. Cu cigs will be possible by
midday through mid afternoon before gradually scattering out,
although the potential of sct convection will again exist after
17Z across portions of Deep E TX/NCntrl LA possibly affecting the
LFK/MLU terminals. Have inserted VCTS mention here for the
afternoon, with more isolated convection expected elsewhere with
low confidence precluding VCTS mention attm elsewhere. Another
area of sct convection should again develop Thursday afternoon
across SE OK/Nrn sections of SW into Cntrl AR along a weak upper
trough axis, but should remain mostly N of the SW AR terminals.
This convection should gradually diminish during the evening with
the loss of heating. S winds 5kts or less tonight will become SSW
5-8kts after 15Z. /15/

&&

.PREV DISCUSSION... /issued 307 PM CDT Wed Jul 7 2021/

SHORT TERM.../Tonight through Thursday Night/

A weak mid-level trough over the Middle Texas Coast is helping to
enhance sea breeze convection along and south of Interstate 20
once again this afternoon. More isolated activity has been
developing between Interstates 20 and 30, and yet another band of
thunderstorms has been trying to develop and organize across
Southeast Oklahoma along a remnant outflow boundary. The southern
activity is moving northward, while the SE Oklahoma storms are
moving southeast.

Some of the models, notably the NAM, are quite aggressive with
the northern convection this evening. However, this activity is
largely fueled by diurnal instability and should dissipate by the
mid to late evening. Most of the high-resolution model guidance
is in good agreement that the more widespread and robust
convection to the south should drift up to or just slightly north
of the I-20 corridor before also dissipating this evening.

More of the same is expected for Thursday and Thursday night. A
weak cold front should move south and stall across Southern
Oklahoma/Central Arkansas, which will provide a closer, and
better, focus for showers and thunderstorms across Southeast
Oklahoma and Southwest Arkansas. In addition, continued southerly
flow on the eastern periphery of the Southeast Texas trough should
continue to provide some enhancement to showers and thunderstorms
from the sea breeze, especially across Deep East Texas and Western
Louisiana. However, a broad upper ridge over the Southwest CONUS
will expand slightly eastward into the Southern Plains and Lower
Mississippi Valley. Some increased subsidence from the ridge
should result in slightly lower convective coverage on Thursday
compared to today.

CN

&&

LONG TERM.../Friday through Wednesday/

The dominant pattern for the end of this week and into early next
week will continue to be steered primarily by the upper level ridge
to our west, over the Gulf of California, and the other ridge to the
east, over the Atlantic Basin. These two ridges will result in a
prolonged troughing setup responsible for persistent classic
summertime conditions areawide. A constant source of moisture to
support convection will be provided by surface winds remaining out
of the south to southwest throughout the long term period. Thus,
diurnally-driven precip can be expected on a near-daily basis, with
the highest chances for rain occurring between the hours of 18-00Z.
Organized severe weather is not expected with this convection, but
as always, locally heavy rainfall and gusty winds may occur with
stronger storms.

By the early hours of Sunday morning, the upper level ridge to our
west will have sufficiently retrograded to allow the longwave trough
to dig far enough south to force some convection in our northern
zones, spreading southward through the day Sunday. The combination
of this forcing mechanism and any potential diurnally-driven
convection will result in considerable PoPs areawide through the
afternoon, lingering overnight into Monday. By Tuesday, it looks
like we will be back in the classic summertime regime, with isolated
to scattered convection during the afternoon hours.

Throughout the long term forecast period, temperatures will remain
seasonable for this time of year, with morning lows in the low to
mid 70s and afternoon highs in the low to mid 90s. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  92  73  88 /  30  50  10  50
MLU  71  91  72  87 /  30  50  20  50
DEQ  72  90  71  90 /  30  30  10  20
TXK  73  90  74  90 /  30  40  10  30
ELD  71  91  70  88 /  30  40  10  30
TYR  73  88  74  88 /  30  30  10  30
GGG  72  89  72  87 /  30  40  10  40
LFK  72  89  73  85 /  30  70  30  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Jul 7, 12:48 PM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1248 PM CDT Wed Jul 7 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1248 PM CDT Wed Jul 7 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will increase in coverage areawide this
afternoon. Locally heavy rain and brief gusty winds will be
possible in stronger storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers and thunderstorms will redevelop each afternoon, with the
most widespread convection likely on Sunday. No organized severe
weather is anticipated at this time, but stronger storms may
produce locally heavy rain and brief gusty winds.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

In the hours before

Special weather statement, Jul 7, 7:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
701 PM CDT Wed Jul 7 2021

LAZ006-014-080045-
Ouachita LA-Union LA-
701 PM CDT Wed Jul 7 2021

...SPECIAL WEATHER STATEMENT...

At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Huttig to near Bastrop to 6
miles southwest of Darnell. Movement was south at 10 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
Swartz, Sterlington, Marion, Fairbanks, Perryville, Guthrie, Deshard,
Cecil, Spencer, Linville and Haile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3261 9193 3255 9193 3256 9197 3287 9239
      3301 9229 3301 9227 3288 9208 3284 9206
      3283 9207 3280 9205 3276 9206 3274 9205
      3273 9207 3269 9205 3270 9204 3270 9203
      3271 9204 3271 9197 3266 9194 3266 9191
TIME...MOT...LOC 0000Z 018DEG 9KT 3293 9223 3270 9195 3263 9154

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:38 PM CDTSpecial Weather StatementSHVRed River52 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.